Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 26, 2016, 5:42 PM EDT for Osceola County, Florida. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2016, 5:42 PM EDT (21:42 UTC)
- Expired
- Mar 26, 2016, 6:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 77 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 6:14 PM EDT | TSTM WND DMG | Poinciana, FL | TRAINED SPOTTER REPORTS NUMEROUS PINE TREES FALLEN, DOWNED PORTIONS OF FENCES, AND A FEW STREET SIGNS BENT IN THE VICINITY OF POINCIANA BOULEVARD AND CYPRESS PARKWAY WHERE HAIL WAS PILING UP IN DRIFTS UP TO 1 FOOT DEEP AT THE PEAK OF THE SEVERE THUNDERSTORM. |
| Mar 26, 6:15 PM EDT | TSTM WND DMG | Poinciana Place, FL | HIGH WINDS PEELED OFF WHAT APPEARS TO BE PART OF A CORRUGATED METAL ROOF AT A CAR WASH AND DROPPED IT ONTO A PARKED VEHICLE, DAMAGING IT. PUBLIC REPORT RELAYED VIA WESH-TV METEOROLOGIST. |
| Mar 26, 6:25 PM EDT | HAIL 1 | 1 Sse Poinciana, FL | A TRAINED STORM SPOTTER IN POINCIANA NEAR THE INTERSECTION OF MARIGOLD AVENUE AND CYPRESS PARKWAY REPORTED HAILSTONES UP TO THE SIZE OF QUARTERS. |
| Mar 26, 6:30 PM EDT | HAIL 0.88 | Poinciana, FL | PUBLIC RELAYED IMAGES ON TWITTER OF HAIL UP TO THE SIZE OF NICKELS ACCUMULATING SEVERAL INCHES DEEP IN HER BACKYARD. |
| Mar 26, 6:45 PM EDT | TSTM WND GST 51 | 6 Sse West Lake Toho, FL | A SOUTH FLORIDA WATER MANAGEMENT DISTRICT WEATHER STATION ON THE SOUTH SHORE OF LAKE TOHO, SITE S61W, RECORDED A PEAK WIND GUST OF 44KT/51MPH OUT OF THE WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
576
WUUS52 KMLB 262142
SVRMLB
FLC097-262245-
/O.NEW.KMLB.SV.W.0017.160326T2142Z-160326T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
542 PM EDT SAT MAR 26 2016
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA...
* UNTIL 645 PM EDT
* AT 542 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHAMPIONS
GATE...OR 9 MILES SOUTHWEST OF CELEBRATION...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...BAY LAKE...BUENA VENTURA LAKES...INTERCESSION CITY AND
CELEBRATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2835 8130 2806 8129 2806 8136 2807 8137
2807 8135 2808 8135 2809 8145 2806 8145
2805 8144 2805 8146 2814 8146 2814 8152
2820 8152 2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 2142Z 268DEG 21KT 2825 8168
HAIL...1.00IN
WIND...60MPH
$$
SEDLOCK3 follow-up statements
398
WWUS52 KMLB 262206
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
606 PM EDT SAT MAR 26 2016
FLC097-262245-
/O.CON.KMLB.SV.W.0017.000000T0000Z-160326T2245Z/
OSCEOLA FL-
606 PM EDT SAT MAR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN OSCEOLA COUNTY...
AT 605 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POINCIANA...OR
NEAR WEST LAKE TOHO...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...BAY LAKE...BUENA VENTURA LAKES...INTERCESSION CITY AND
CELEBRATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2835 8130 2806 8129 2806 8136 2807 8137
2807 8135 2808 8135 2809 8145 2806 8145
2805 8144 2805 8146 2814 8146 2814 8152
2820 8152 2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 2205Z 270DEG 25KT 2819 8148
HAIL...1.00IN
WIND...60MPH
$$
SEDLOCK053
WWUS52 KMLB 262231
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
631 PM EDT SAT MAR 26 2016
FLC097-262245-
/O.CON.KMLB.SV.W.0017.000000T0000Z-160326T2245Z/
OSCEOLA FL-
631 PM EDT SAT MAR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN OSCEOLA COUNTY...
AT 629 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF LAKE
TOHO... MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...BUENA VENTURA LAKES...WEST LAKE TOHO...POINCIANA AND OSCEOLA
HERITAGE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
IF ON OR NEAR A LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2835 8130 2806 8129 2806 8136 2807 8137
2807 8135 2808 8135 2809 8145 2806 8145
2805 8144 2805 8146 2814 8146 2814 8152
2820 8152 2824 8149 2829 8148 2835 8151
TIME...MOT...LOC 2229Z 268DEG 21KT 2820 8132
HAIL...1.00IN
WIND...60MPH
$$
SEDLOCK100
WWUS52 KMLB 262243
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
643 PM EDT SAT MAR 26 2016
FLC097-262250-
/O.EXP.KMLB.SV.W.0017.000000T0000Z-160326T2245Z/
OSCEOLA FL-
643 PM EDT SAT MAR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSCEOLA COUNTY
WILL EXPIRE AT 645 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS SHOWN A
WEAKENING TREND...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AS
SCHEDULED. THE STORM WILL BE CLOSELY MONITORED FOR RESTRENGTHENING.
HOWEVER SMALL HAIL...GUSTY WINDS UP TO AROUND 50 MPH...TORRENTIAL
RAINFALL AND FREQUENT LIGHTNING WILL STILL OCCUR WITH THIS STORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MELBOURNE.
LAT...LON 2835 8130 2806 8129 2806 8136 2807 8137
2807 8135 2808 8135 2809 8145 2806 8145
2805 8144 2805 8146 2814 8146 2814 8152
2820 8152 2824 8149 2829 8148 2835 8151
TIME...MOT...LOC 2238Z 268DEG 21KT 2820 8132
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:02 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 26, 3:02 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 302 PM EDT SAT MAR 26 2016 .DISCUSSION... FROM MID TO LATE AFTN...THUNDERSTORMS WILL DEVELOP IN THE RELATIVELY UNENCUMBERED AIRMASS WITH FURTHER MOVEMENT TOWARD THE EAST COAST. ALL FACTORS POINT TO THE LIKELIHOOD OF SOME STRONG TO POSSIBLY SEVERE STORMS ONCE BOUNDARIES INTERACT IN THE ECFL AREA. MAIN CONCERNS WILL BE FREQUENT LIGHTNING AND LARGE HAIL ALONG WITH THE POSSIBILITY OF SOME DAMAGING WIND GUSTS. HRRR GUID INDICATES A LATE AFTERNOON MAXIMA OF STORM COVERAGE WITH A PERSISTENCE OF SCT STORMS WELL INTO THE NIGHT TIME PERIOD WHILE MOVING OFFSHORE THE EAST COAST. TONIGHT AND SUNDAY...LINGERING SHOWERS AND EMBEDDED TS SHOULD COME TO AN END OVER LAND AREAS BY MIDNIGHT WITH TRANSITION TO THE MARINE AREA FOR THE LATE NIGHT AND A GRADUAL DECREASE IN DEBRIS CLOUDINESS. WL SEE SOME PATCHY FOG AND LOW CLOUD DEVELOPMENT TOWARD DAYBREAK SUNDAY GIVEN THE LIGHT TO CALM WINDS AND RAIN WETTED GROUND...MAINLY IN THE TRADITIONALLY FOG PRONE LOCATIONS. LITTLE CHANGE IN WEATHER FEATURES WILL BRING ANOTHER ROUND OF AFTERNOON STORMS TO THE AREA. FAVORABLE MOISTURE AND DLM STEERING WINDS WL FAVOR THE EAST COAST AND SOME STRONG STORMS WILL DEVELOP BY LATE AFTERNOON. SUN NIGHT-MON NIGHT...THE QUASI-STATIONARY SURFACE BOUNDARY WILL STILL REMAIN NORTH OF ECFL EARLY IN THE PERIOD AND MOVE OFF OF THE EASTERN SEABOARD ON MON WITH SOUTHERN PORTION LAGGING INTO NORTH FL...FINALLY PUSHING INTO THE AREA MON OVERNIGHT. THE SURFACE RIDGE AXIS WILL CONTINUE TO RETREAT DEEPER INTO THE WESTERN ATLC. NEAR ZONAL FLOW ALOFT WITH OCCASIONAL MID-LEVEL IMPULSES TRAVERSING THE REGION. ABUNDANT DEEP LAYER MOISTURE IN UPWARDS OF 1.60-1.70 INCHES WILL POOL ALONG AND AHEAD OF THE SURFACE BOUNDARY. HIGHEST POPS SUN EVENING FAVORING THE NORTH WITH SEA BREEZE COLLISIONS ACROSS THE INTERIOR AND STORMS PUSHING BACK TOWARD THE COAST...THEN FOCUS FURTHER SOUTH ON MON AFTERNOON/EVENING. LOWS REMAINING MILD IN THE 60S TO AROUND 70 DEGREES. HIGHS ON MON IN THE L-M80S. ...PREVIOUS EXTENDED FORECAST DISCUSSION... TUE-SAT...SLIGHT DRYING IS INDICATED TUE AS THE FRONTAL TROUGH DROPS SOUTH...BUT THE LATEST GFS AND ECMWF SHOW A DISTURBANCE APPROACHING WHICH WILL NECESSITATE CHANCE POPS. TEMPS ALOFT ARE FORECAST TO BE QUITE COLD SO CANNOT RULE OUT THUNDER AGAIN TUE AFTERNOON. SURFACE HIGH MOVING OFF THE COAST TO OUR NORTH WILL PROVIDE AN ONSHORE FLOW WED. AN OVERALL MORE STABLE ATMOSPHERE IS INDICATED AS WEAK RIDGING MOVES OVERHEAD. POPS AROUND 20 PERCENT WITH THUNDER CHANCES SHIFTED WELL INLAND LOOK IN ORDER. LOW LEVEL WINDS ARE FORECAST TO TURN SOUTHEAST THU AND SOUTH ON FRI. THIS WILL INCREASE MOISTURE AND SHOULD BRING A SMALL CHANCE FOR AFTERNOON STORMS. HIGHS WILL CONTINUE A LITTLE ABOVE NORMAL IN THE LOWER-MID 80S. OVERNIGHT LOWS WILL BE ABOUT 5-10 DEGREES ABOVE NORMAL IN THE MID 60S. && .AVIATION...SCT CIGS AND VSBY INTERRUPTED BY PCPN ALONG WITH SCT STORMS WITH SOME REDUCTIONS TO MVFR AND BRIEF IFR TONIGHT THROUGH 27/03Z. CONDS BECMG VFR AFT 27/04Z. THERE WILL BE SOME PATCHY GROUND FOG POSSIBLE IN RAIN AFFECTED AREAS EARLY SAT MNLY FM 27/09Z-27/12Z. && .MARINE...TONIGHT/SUNDAY...WITH THE ATLC RIDGE AXIS LIFTING N OF THE FORECAST AREA LIGHT ONSHORE WINDS WILL PREVAIL. SEAS AROUND 2 FT NEAR SHORE AND 3 TO 4 FT WELL OFFSHORE CAN BE EXPECTED. MARINERS WILL SEE THE PRIMARY THREAT FROM THE COASTAL STORMS VICE PREVAILING WIND AND SEA STATE WHICH ASIDE FROM STORMS. SUN NIGHT...NEAR STATIONARY FRONTAL BOUNDARY REMAINING NORTH OF THE AREA WITH PLENTY OF MOISTURE AROUND AND DISTURBANCES ALOFT. THE HIGH PRESSURE RIDGING WILL CONTINUE TO WEAKEN AND RETREAT TOWARDS THE SOUTH AND EAST. OFFSHORE MOVING CONVECTION IN THE EVENING DUE TO SEA BREEZE COLLISIONS OVER THE MAINLAND AND STORM STEERING FLOW TAKING REMNANTS OFF OF THE COAST...INTRACOASTAL WATERWAYS AND NEAR SHORE ATLC WATERS. STORM MOTION TOWARD THE EAST OR ENE AT 20 TO 25 MPH. WIND GUSTS IN EXCESS OF 35 KTS...TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND SMALL HAIL CONTINUE TO BE THE MAIN THREATS. LOCALLY HIGHER SEAS INVOF STRONGER STORMS. SERLY WINDS ALONG THE COAST FROM THE LATE DAY SEA BREEZE WILL VEER BACK TO SSW IN THE EVENING/OVERNIGHT WITH SPEEDS 10-13 KTS OVER THE OPEN ATLC. SEAS GENERALLY 2-3 FT NEAR SHORE AND 3-4 FT OFFSHORE. ...PREVIOUS MARINE EXTENDED DISCUSSION... MON-THU...SURFACE RIDGE AXIS WILL GET NUDGED SOUTH MON AS TAIL END OF FRONTAL BOUNDARY DROPS IN TO NORTH FLORIDA. WINDS WILL VEER TO THE SOUTHWEST WITH SPEEDS 10-15 KNOTS. GREATEST CHANCE FOR OFFSHORE MOVING STORMS IN THE AFTERNOON/EVENING LOOKS TO BE SOUTH OF CAPE CANAVERAL. THE PRESSURE GRADIENT IS FORECAST TO EASE LATE MON INTO TUE AS THE FRONTAL TROUGH WEAKENS ACROSS THE WATERS. IT LOOKS DRIER OVERALL BUT A SLIGHT CHANCE FOR OFFSHORE MOVING STORMS EXISTS TUE AFTERNOON. HIGH PRESSURE TO THE NORTH IS SHOWN BRIDGING THE OLD FRONTAL BOUNDARY ON WED WITH WINDS FRESHENING OUT OF THE EAST. SMALL SHOWER CHANCES EXPECTED BUT MAIN CHANCE FOR STORMS SHOULD BE WELL INLAND. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 83 68 82 / 40 60 60 40 MCO 69 86 70 84 / 40 50 50 40 MLB 70 86 70 84 / 40 30 50 40 VRB 69 86 69 86 / 30 20 40 40 LEE 69 86 70 84 / 40 60 50 40 SFB 68 86 70 83 / 40 60 50 40 ORL 69 86 70 83 / 40 50 50 40 FPR 70 86 68 86 / 30 20 40 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...PENDERGRAST LONG TERM/RADAR....SEDLOCK
Hazardous weather outlook, Mar 26, 4:00 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT SAT MAR 26 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-270300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY- 400 PM EDT SAT MAR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SUFFICIENT MOISTURE AND INSTABILITY WILL EXIST FOR SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND EARLY EVENING. STORM DEVELOPMENT AND INTENSITY WILL BE ASSISTED LATE THIS AFTERNOON OVER THE INTERIOR DUE TO MESOSCALE BOUNDARY COLLISIONS FROM SEA AND LAKE BREEZES...AS WELL AS PREVIOUS STORM OUTFLOW BOUNDARIES. STEERING FLOW ALOFT WILL MOVE STORMS TOWARD THE NORTH-NORTHEAST UP TO 20 TO 25 MPH...EVENTUALLY PUSHING OFFSHORE THE VOLUSIA AND BREVARD COASTS LATE IN THE AFTERNOON AND EVENING. MAIN THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS UP TO 45 TO 55 MPH AND SMALL HAIL. HOWEVER AN ISOLATED THREAT FOR LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL WILL ALSO EXIST. A BRIEF TORNADO MAY OCCUR...ESPECIALLY AT THE COASTAL ZONE WHERE ONSHORE WIND CAN ENHANCE DIRECTIONAL SHEAR IN THE EAST MOVING LOCAL STORM ENVIRONMENT. .FLOOD IMPACT... ANY STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL UP TO 2 TO 3 INCHES LATE THIS AFTERNOON AND EVENING. THIS WILL LEAD TO MINOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS...ESPECIALLY ACROSS AREAS THAT HAVE ALREADY RECEIVED ABUNDANT RAINFALL OVER THE PAST COUPLE OF DAYS. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL LEAD TO A MODERATE THREAT FOR DANGEROUS RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY. THE THREAT WILL BE HIGHEST THROUGH SUNSET DUE TO TIDAL EFFECTS. .MARINE THUNDERSTORM GUST IMPACT... LATE AFTERNOON AND EVENING THUNDERSTORMS WILL MOVE TOWARD THE NORTHEAST AT 20 TO 25 MPH. A FEW STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 35 KNOTS OR HIGHER OVER INLAND LAKES AND AS THEY PUSH OFF THE EAST COAST LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED AFTERNOON LIGHTNING STORMS ARE FORECAST INTO EARLY NEXT WEEK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING BUT A FEW STORMS COULD BECOME STRONG CONTAINING SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WEITLICH/SEDLOCK
In the hours before
Special weather statement, Mar 26, 4:48 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EDT SAT MAR 26 2016
FLZ141-147-262130-
NORTHERN BREVARD COUNTY FL-COASTAL VOLUSIA COUNTY FL-
448 PM EDT SAT MAR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTH BREVARD AND
SOUTHEASTERN VOLUSIA COUNTIES UNTIL 530 PM EDT...
AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OAK HILL...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW SMYRNA BEACH...EDGEWATER...OAK HILL...HAULOVER CANAL AND SCOTTSMOOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2876 8066 2864 8085 2873 8095 2888 8105
2911 8090
TIME...MOT...LOC 2047Z 224DEG 10KT 2884 8090
SEDLOCKSpecial weather statement, Mar 26, 4:50 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
450 PM EDT SAT MAR 26 2016
FLZ144-262145-
SOUTHERN LAKE COUNTY FL-
450 PM EDT SAT MAR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
545 PM EDT...
AT 449 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MASCOTTE...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GROVELAND...MASCOTTE...FERNDALE...CLERMONT AND LAKE LOUISA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2862 8195 2872 8166 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 2049Z 245DEG 27KT 2850 8196
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:18 PM EDT | Special Marine Warning | MLB | 87 min | |
| Mar 25, 9:16 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 59 min |
| Mar 26, 4:48 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Mar 26, 4:50 PM EDT | Special Weather Statement | MLB | Lake | 55 min |
| Mar 26, 5:50 PM EDT | Special Weather Statement | MLB | Orange | 55 min |
| Mar 26, 6:22 PM EDT | Special Weather Statement | MLB | Lake | 53 min |
| Mar 26, 6:43 PM EDT | Special Weather Statement | MLB | Orange, Osceola, Seminole | 62 min |
| Mar 26, 6:53 PM EDT | Special Weather Statement | MLB | Lake, Volusia | 52 min |
| Mar 26, 6:59 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 61 min |
| Mar 26, 7:22 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 38 min |
| Mar 26, 7:53 PM EDT | Special Weather Statement | MLB | Seminole | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.